Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

 

 

Bernstein-type inequalities for the derivatives of rational functions in $L_{p}$-spaces, $0<p<1$, on Lavrent'ev curves


Author: A. A. Pekarskii
Translated by: S. V. Kislyakov
Original publication: Algebra i Analiz, tom 16 (2004), nomer 3.
Journal: St. Petersburg Math. J. 16 (2005), 541-560
MSC (2000): Primary 41A17, 41A20, 41A25, 41A27, 30D55
Published electronically: May 2, 2005
MathSciNet review: 2083568
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $S$ be a simple or a closed Lavrent'ev curve on the complex plane, let $0<p<1$with $1/p \not\in \mathbb{N} $, and let $s\in\mathbb{N} $. It is shown that for an arbitrary rational function $r$ of degree $n$such that $\vert r\vert^{p}$ is integrable on $S$ the following inequality is fulfilled:

\begin{displaymath}\bigg(\int_{S}\vert r^{(s)}(z)\vert^{\sigma} \,\vert dz\vert\... ...igg(\int_{S} \vert r(z)\vert^{p} \,\vert dz\vert\bigg)^{1/p} , \end{displaymath}

where $1/\sigma=s+1/p$, and $c>0$ depends only on $S, p$, and $s$.

Earlier (in 1995) this result was obtained by the author and Stahl for the segment and the circle. The inequality is used to deduce an inverse rational approximation theorem in the Smirnov class $E_{p}$. Other rational approximation problems in $L_{p}$ and $E_{p}$ are also treated.


References [Enhancements On Off] (What's this?)

  • 1. A. B. Aleksandrov, Essays on nonlocally convex Hardy classes, Complex analysis and spectral theory (Leningrad, 1979/1980) Lecture Notes in Math., vol. 864, Springer, Berlin-New York, 1981, pp. 1–89. MR 643380
  • 2. A. B. Aleksandrov, Two analogues of Riesz’s theorem on conjugate functions for Smirnov spaces 𝐸^{𝑝},0<𝑝<1, Operator theory and function theory, No. 1, Leningrad. Univ., Leningrad, 1983, pp. 9–20 (Russian). MR 768774
  • 3. Guy David, Opérateurs intégraux singuliers sur certaines courbes du plan complexe, Ann. Sci. École Norm. Sup. (4) 17 (1984), no. 1, 157–189 (French). MR 744071
  • 4. V. I. Danchenko, Some integral estimates for derivatives of rational functions on sets with bounded density, Mat. Sb. 187 (1996), no. 10, 33–52 (Russian, with Russian summary); English transl., Sb. Math. 187 (1996), no. 10, 1443–1463. MR 1438975, 10.1070/SM1996v187n10ABEH000163
  • 5. E. P. Dolzhenko and V. I. Danchenko, The mapping of sets of finite 𝛼-measure by means of rational functions, Izv. Akad. Nauk SSSR Ser. Mat. 51 (1987), no. 6, 1309–1321, 1359 (Russian); English transl., Math. USSR-Izv. 31 (1988), no. 3, 621–633. MR 933966
  • 6. E. M. Dyn′kin, Estimates for analytic functions in Jordan domains, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 73 (1977), 70–90, 231 (1978) (Russian, with English summary). Investigations on linear operators and the theory of functions, VIII. MR 513169
  • 7. E. M. Dyn′kin, Methods of the theory of singular integrals. II. The Littlewood-Paley theory and its applications, Current problems in mathematics. Fundamental directions, Vol. 42 (Russian), Itogi Nauki i Tekhniki, Akad. Nauk SSSR, Vsesoyuz. Inst. Nauchn. i Tekhn. Inform., Moscow, 1989, pp. 105–198, 233 (Russian). MR 1027848
    E. M. Dyn′kin, Methods of the theory of singular integrals: Littlewood-Paley theory and its applications [ MR1027848 (91j:42015)], Commutative harmonic analysis, IV, Encyclopaedia Math. Sci., vol. 42, Springer, Berlin, 1992, pp. 97–194. MR 1299536, 10.1007/978-3-662-06301-9_2
  • 8. Evsey Dyn’kin, Inequalities for rational functions, J. Approx. Theory 91 (1997), no. 3, 349–367. MR 1486473, 10.1006/jath.1996.3104
  • 9. Evsey Dyn′kin, Rational functions in Bergman spaces, Complex analysis, operators, and related topics, Oper. Theory Adv. Appl., vol. 113, Birkhäuser, Basel, 2000, pp. 77–94. MR 1771753
  • 10. Peter L. Duren, Theory of 𝐻^{𝑝} spaces, Pure and Applied Mathematics, Vol. 38, Academic Press, New York-London, 1970. MR 0268655
  • 11. John B. Garnett, Bounded analytic functions, Pure and Applied Mathematics, vol. 96, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1981. MR 628971
  • 12. Theodore W. Gamelin, Uniform algebras, Prentice-Hall, Inc., Englewood Cliffs, N. J., 1969. MR 0410387
  • 13. David S. Jerison and Carlos E. Kenig, Hardy spaces, 𝐴_{∞}, and singular integrals on chord-arc domains, Math. Scand. 50 (1982), no. 2, 221–247. MR 672926
  • 14. V. P. Misyuk, Bernstein-type inequalities for derivatives of rational functions with respect to plane measure, Trudy Inst. Mat. Nats. Akad. Navuk Belarusi 9 (2001), 105-108. (Russian)
  • 15. A. A. Pekarskiĭ, Best rational approximations in a complex domain, Trudy Mat. Inst. Steklov. 190 (1989), 222–233 (Russian). Translated in Proc. Steklov Inst. Math. 1992, no. 1, 231–243; Theory of functions (Russian) (Amberd, 1987). MR 1005346
  • 16. A. A. Pekarskiĭ, Generalized rational approximation in the disk, Vestsī Akad. Navuk BSSR Ser. Fīz.-Mat. Navuk 6 (1990), 9–14, 122 (Russian, with English summary). MR 1095525
  • 17. A. A. Pekarskiĭ and G. Shtal′, Bernstein-type inequalities for derivatives of rational functions in 𝐿_{𝑝} spaces, 𝑝<1, Mat. Sb. 186 (1995), no. 1, 119–130 (Russian, with Russian summary); English transl., Sb. Math. 186 (1995), no. 1, 121–131. MR 1641684, 10.1070/SM1995v186n01ABEH000007
  • 18. A. A. Pekarskiĭ, Rational and piecewise-polynomial approximations in the spaces 𝐿_{𝑝} and 𝐻_{𝑝}, Vestsī Nats. Akad. Navuk Belarusī Ser. Fīz.-Mat. Navuk 3 (2000), 11–16, 139 (Russian, with English and Russian summaries). MR 1826195
  • 19. A. A. Pekarskiĭ, Rational approximations of functions with derivatives in a V. I. Smirnov space, Algebra i Analiz 13 (2001), no. 2, 165–190 (Russian, with Russian summary); English transl., St. Petersburg Math. J. 13 (2002), no. 2, 281–300. MR 1834865
  • 20. I. I. Privalov, Graničnye svoĭstva analitičeskih funkciĭ, Gosudarstv. Izdat. Tehn.-Teor. Lit., Moscow-Leningrad, 1950 (Russian). 2d ed.]. MR 0047765
  • 21. I. I. Privalov, Vvedenie v teoriyu funktsii kompleksnogo peremennogo, Thirteenth edition, “Nauka”, Moscow, 1984 (Russian). MR 779289
  • 22. E. A. Sevast′janov, Certain estimates in integral metrics for the derivatives of rational functions, Mat. Zametki 13 (1973), 499–510 (Russian). MR 0323975

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2000): 41A17, 41A20, 41A25, 41A27, 30D55

Retrieve articles in all journals with MSC (2000): 41A17, 41A20, 41A25, 41A27, 30D55


Additional Information

A. A. Pekarskii
Affiliation: Belorussian State Technological University, Ul. Sverdlova 13a, Minsk 220630, Belorussia
Email: pekarski@bstu.unibel.by

DOI: http://dx.doi.org/10.1090/S1061-0022-05-00864-2
Keywords: Rational function, Bernstein-type inequalities, Smirnov space
Received by editor(s): September 1, 2003
Published electronically: May 2, 2005
Additional Notes: Supported by the Russian–Belorussian Foundation for Basic Research (grant no. F02R-057).
Article copyright: © Copyright 2005 American Mathematical Society